Patient: I’ve had a swollen lip ever since 8 P.M. and it hasn’t gone down with swelling, what could possibly cause my lip to swell up all of a sudden
Doctor: Welcome to Ask The Doctor. We are here to help you.You seem to be suffering from swelling over the lips due to urticar ia.This can happen without a reason or can happen after a few days or weeks after any infection.I would advise you following:1. To take anti allergic like Levocetrizine 5 mg once a day.2. To take low dose steroids for a short course like Prednisolone 20 mg for 5 days.3. To take anti helminthic drug like Albandazole 400 mg as stat dose.You should be given this treatment initially for 5 days, after that the treatment with anti allergic drugs may continue for a little long depending upon the recovery status.If you have any swelling over lips, breathing issues, this should be considered as emergency and you should report to ER now.Share my opinion with your doctor before acting upon it.I hope it helps.Stay Healthy.
Comments / Follow Ups
Patient: Does it help if I state that it goes numb once in awhile as well? It’s like a shot of novacane almost after it settles in, the swelling is more on the inside of my lip pushing out
Doctor: Yes, Nocacane can cause transient numbness, but swelling would come if there is an allergic reaction.
So, please show your doctor and be sure.